Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Las Vegas, NV

May 1, 20074 counties in Nevada; Mohave County, Arizona; Inyo County, San Bernardino County, Tulare County, California

NWS Las Vegas, NV issued this red flag warning at May 1, 2007, 2:47 PM PDT for 4 counties in Nevada; Mohave County, Arizona; Inyo County, San Bernardino County, Tulare County, California. It took effect at May 2, 2007, 1:00 PM PDT. It was in force for 8 hr. 26 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 1, 2007, 2:47 PM PDT (21:47 UTC)
In effect from
May 2, 2007, 1:00 PM PDT
Expired
May 2, 2007, 9:00 PM PDT
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Tulare County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 160 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 1:54 PM PDTNON-TSTM WND GST 472 E Bishop, CA
May 2, 2:04 PM PDTNON-TSTM WND GST 415 S Las Vegas (Downtown, NVMCCARRAN INTERNATIONAL AIRPORT
May 2, 2:12 PM PDTNON-TSTM WND GST 4227 Ene Goldfield, NVTONOPAH TEST RANGE
May 2, 2:53 PM PDTNON-TSTM WND GST 48Indian Springs, NV
May 2, 3:13 PM PDTNON-TSTM WND GST 5124 Se Mesquite, AZTWEEDS POINT RAWS. ELEVATION 5200 MSL.
May 2, 3:16 PM PDTNON-TSTM WND GST 401 Se Mt. Charleston, NV
May 2, 3:16 PM PDTNON-TSTM WND GST 445 Sw Spring Mountain Ra, NV
May 2, 3:20 PM PDTNON-TSTM WND GST 456 Se Baker, CA
May 2, 3:23 PM PDTNON-TSTM WND GST 4116 N Panamint Springs, CA
May 2, 3:30 PM PDTNON-TSTM WND GST 416 Sse Hayford Pk, NVDESERT NATIONAL WILDLIFE REFUGE
May 2, 3:47 PM PDTNON-TSTM WND GST 724 Nw Independence, CA
May 2, 3:56 PM PDTNON-TSTM WND GST 5750 Nw Death Valley Junc, CA
May 2, 4:14 PM PDTNON-TSTM WND GST 4919 Nnw Daggett, CA
May 2, 4:48 PM PDTNON-TSTM WND GST 511 N Henderson Executive, NV
May 2, 5:00 PM PDTNON-TSTM WND GST 5127 Ene Goldfield, NV
May 2, 5:08 PM PDTNON-TSTM WND GST 462 Se Nellis Air Force B, NV
May 2, 5:34 PM PDTNON-TSTM WND GST 611 E Red Rock Canyon, NV
May 2, 5:37 PM PDTNON-TSTM WND GST 561 N Indian Springs, NV
May 2, 5:49 PM PDTNON-TSTM WND GST 475 E Daggett, CA
May 2, 6:13 PM PDTNON-TSTM WND GST 5924 Se Mesquite, AZ
May 2, 6:51 PM PDTNON-TSTM WND GST 5140 Nw Daggett, CA
May 2, 7:06 PM PDTNON-TSTM WND GST 474 Ssw Mercury, NV
May 2, 7:51 PM PDTNON-TSTM WND GST 4235 Nne Baker, CA
May 2, 8:08 PM PDTNON-TSTM WND GST 405 Sw Mt. Trumbull, AZ
May 2, 8:30 PM PDTNON-TSTM WND GST 606 Sse Hayford Pk, NV
May 2, 8:45 PM PDTNON-TSTM WND GST 5917 S Panamint Springs, CA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4816 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 012147
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
247 PM PDT TUE MAY 1 2007

AZZ101-102-CAZ226>229-NVZ462>466-021415-
/O.UPG.KVEF.FW.A.0003.070502T2000Z-070503T0300Z/
/O.NEW.KVEF.FW.W.0006.070502T2000Z-070503T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-
OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK-
MOJAVE DESERT-LOWER COLORADO RIVER VALLEY-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE-
SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
247 PM PDT TUE MAY 1 2007 /247 PM MST TUE MAY 1 2007/

...RED FLAG WARNING IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 9 PM
PDT /9 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 9 PM PDT
/9 PM MST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

A STRONG AND UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL MOVE TO
THE PACIFIC NORTHWEST COAST WEDNESDAY AFTERNOON BRINGING
INCREASING SOUTHWEST FLOW TO THE MOJAVE DESERT. SUSTAINED 20 FOOT
WINDS AROUND 20 MPH ARE EXPECTED WITH FREQUENT GUSTS BETWEEN 35
AND 45 MPH WITH A POTENTIAL FOR GUSTS OVER 50 MPH IN PORTIONS OF
THE EASTERN SLOPES OF THE SIERRA AND OVER WESTERN AND EASTERN SAN
BERNARDINO COUNTY. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED
TO BE BELOW 15 PERCENT OVER MUCH OF THE AREA BY EARLY AFTERNOON.
RED FLAG CONDITIONS ARE LIKELY INTO THE EVENING HOURS ON WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ460-461-021415-
/O.NEW.KVEF.FW.W.0006.070502T2000Z-070503T0400Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-
247 PM PDT TUE MAY 1 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY. 

A STRONG AND UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL MOVE TO
THE PACIFIC NORTHWEST COAST WEDNESDAY AFTERNOON BRINGING
INCREASING SOUTHWEST FLOW TO THE MOJAVE DESERT. SUSTAINED 20 FOOT
WINDS AROUND 20 MPH ARE EXPECTED WITH FREQUENT GUSTS BETWEEN 35
AND 45 MPH. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE
BELOW 15 PERCENT OVER MUCH OF THE AREA BY EARLY AFTERNOON. RED
FLAG CONDITIONS ARE LIKELY INTO THE EVENING HOURS ON WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS85 KVEF 021048
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
348 AM PDT WED MAY 2 2007

AZZ101-102-CAZ226>229-NVZ460>466-022300-
/O.CON.KVEF.FW.W.0006.070502T2000Z-070503T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-
OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK-
MOJAVE DESERT-LOWER COLORADO RIVER VALLEY-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
348 AM PDT WED MAY 2 2007 /348 AM MST WED MAY 2 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/
THIS AFTERNOON TO 9 PM PDT /9 PM MST/ THIS EVENING FOR GUSTY 
WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/
THIS AFTERNOON TO 9 PM PDT /9 PM MST/ THIS EVENING FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITIES. 

A STRONG AND UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL MOVE INTO
NORTHERN CALIFORNIA THIS AFTERNOON RESULTING IN AN INCREASE SOUTHWEST
FLOW OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. SUSTAINED 20
FOOT WINDS AROUND 20 MPH ARE EXPECTED WITH FREQUENT GUSTS BETWEEN
35 AND 45 MPH WITH A POTENTIAL FOR GUSTS OVER 50 MPH IN SOME AREAS
ESPECIALLY THE EASTERN SLOPES OF THE SIERRA AND OVER WESTERN AND
EASTERN SAN BERNARDINO COUNTY. POOR RELATIVE HUMIDITY RECOVERIES
THIS MORNING WILL ALLOW THIS AFTERNOON MINIMUM RELATIVE HUMIDITY
VALUES TO DROP TO BELOW 15 PERCENT OVER MUCH OF THE AREA BY EARLY
AFTERNOON...WITH SOME AREAS REACHING SINGLE DIGIT VALUES. RED
FLAG CONDITIONS ARE LIKELY INTO THE EVENING HOURS WITH SLOW
IMPROVEMENT OVERNIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 022233
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
333 PM PDT WED MAY 2 2007

AZZ101-102-CAZ226>229-NVZ460>466-030400-
/O.CON.KVEF.FW.W.0006.000000T0000Z-070503T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-
OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK-
MOJAVE DESERT-LOWER COLORADO RIVER VALLEY-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
333 PM PDT WED MAY 2 2007 /333 PM MST WED MAY 2 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FOR THE SOUTHERN GREAT BASIN
AND MOJAVE DESERT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR
STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY.

STRONG SOUTHWEST WINDS DID DEVELOP ACROSS MUCH OF THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT...WHILE RELATIVE HUMIDITY READINGS
FELL BETWEEN 10 AND 15 PERCENT. CRITICAL FIRE WEATHER CONDITIONS
WILL PERSIST INTO THE EVENING HOURS. HUMIDITY READINGS WILL BEGIN
TO RECOVERY BY MID-EVENING WITH MOST READING ABOVE 15 PERCENT
AROUND 9 PM. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

PIERCE
000 
WWUS85 KVEF 030355
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
855 PM PDT WED MAY 2 2007

AZZ101-102-CAZ226>229-NVZ460>466-030500-
/O.EXP.KVEF.FW.W.0006.000000T0000Z-070503T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-
OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK-
MOJAVE DESERT-LOWER COLORADO RIVER VALLEY-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
855 PM PDT WED MAY 2 2007 /855 PM MST WED MAY 2 2007/

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS
EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS
EVENING FOR THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. 

AUTOMATED SENSORS SHOWED THAT RELATIVE HUMIDITY VALUES HAD CLIMBED
ABOVE 15 PERCENT THIS EVENING AT MOST SITES ACROSS THE AREA.
RELATIVE HUMIDITIES WILL CONTINUE TO RECOVER ABOVE 30 PERCENT IN
MOST AREAS OVERNIGHT. WIND SPEEDS WERE DIMINISHING THIS EVENING
OVER NORTHERN INYO COUNTY CALIFORNIA AND WEST CENTRAL NEVADA.
WINDS WILL DIMINISH BELOW 20 MPH AFTER MIDNIGHT OVER THE REST OF
THE REGION AS A COLD FRONT MOVES FROM SOUTH CENTRAL NEVADA THROUGH
SOUTHERN UTAH.

$$

JGA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 1, 9:30 AM PDT, 5 hours 17 minutes earlier.

Area forecast discussion, May 1, 9:30 AM PDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 AM PDT TUE MAY 1 2007

.SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL BRING INCREASED CLOUD
COVER AND COOLER TEMPERATURES TO THE AREA TODAY ALONG WITH A CHANCE
OF THUNDERSTORMS TO NORTHWEST ARIZONA AND THE MOUNTAINS OF CLARK
COUNTY. A STRONGER LOW PRESSURE SYSTEM MOVING INTO THE PACIFIC
NORTHWEST WILL BRING STRONG WINDS TO MUCH OF THE AREA WEDNESDAY WITH
A CHANCE OF SHOWERS OVER THE CENTRAL NEVADA MOUNTAINS. CONTINUED
BREEZY AND COOLER CONDITIONS WILL BE SEEN ON THURSDAY.
&&

.UPDATE...UPPER LOW MOVING INTO NORTHERN BAJA THIS MORNING PRODUCING
SCATTERED THUNDERSTORMS NEAR THE CENTER OF THE LOW WITH INCREASED
CLOUD COVER OVER THE SOUTHEAST HALF OR SO OF OUR FORECAST AREA. WEAK
INSTABILITY PROGGED TO DEVELOP ACROSS SOUTHEAST SAN BERNARDINO
COUNTY UP ACROSS MOHAVE COUNTY WITH A DECENT AMOUNT OF MID LEVEL
MOISTURE AND INCREASING PRECIPITABLE WATER VALUES AS THE LOW MOVES
INTO THE LOWER COLORADO RIVER VALLEY. LOW LEVELS HAVE BEEN PRETTY
DRY BUT DEWPOINTS HAVE GOTTEN UP INTO THE MID 30S AT NEEDLES AND
KINGMAN...PERHAPS HIGH ENOUGH TO ALLOW SOME RAIN TO REACH THE
GROUND. WILL UPDATE FORECAST TO ADD A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS SOUTHEAST SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES.
&&

.PREV DISCUSSION...315 AM PDT...TUE MAY 1...SHORT TERM...UPPER LOW
OFF THE SOUTHERN CALIFORNIA COAST TO SLIDE EAST DURING THE DAY
RESULTING IN INCREASING CLOUDS ACROSS MUCH OF THE SOUTHERN AND
EASTERN PORTION OF THE CWA. ENOUGH DYNAMICS ASSOCIATE WITH THIS LOW
TO MENTION ISOLATED THUNDERSTORMS ACROSS THE MOUNTAINS OF
LINCOLN/CLARK/MOHAVE COUNTIES. CONDITIONS REMAIN DRY AT THE SURFACE
THUS DO NOT EXPECT MUCH RAINFALL. AS THIS SYSTEM SHIFTS EAST
OVERNIGHT NEXT CONCERN IS STRONG STORM PUSHING INTO THE PACIFIC
NORTHWEST. THIS SYSTEM TO TIGHTEN SURFACE GRADIENTS SIGNIFICANTLY ON
WEDNESDAY ACROSS MUCH OF THE CWA...BUT ESPECIALLY THE WESTERN
PORTIONS. IN ADDITION...110KT PLUS JET SHIFTING ACROSS THE SOUTHERN
SIERRA BY 00Z THURSDAY AND 700MB 45KT WIND MAX PROGGED ACROSS SAN
BERNARDINO/CLARK/MOHAVE COUNTIES BY 06Z WEDNESDAY. THROW IN STRONG
THERMAL GRADIENTS PUSHING SOUTH BY 00Z WEDNESDAY...AND THIS ALL ADDS
UP TO WINDY CONDITIONS ACROSS MUCH OF THE CWA WEDNESDAY AFTERNOON.
WILL ISSUE A HIGH WIND WATCH FOR THE EAST SLOPES/OWENS VALLEY DUE TO
POSSIBLE DOWNSLOPE WINDS AND WIND ADVISORY FOR THE WESTERN PORTION
OF THE CWA FOR WEDNESDAY AFTERNOON AND EVENING. WILL LEAVE OUT
SOUTHERN NEVADA/NORTHWEST ARIZONA FOR NOW...BUT MAY NEED TO EXPAND
AREA IN THE AFTERNOON PACKAGE. AS TROUGH SHIFTS ACROSS CWA ON
THURSDAY LOOK FOR CONTINUED BREEZY/WINDY CONDITIONS OVER MUCH OF THE
AREA. SYSTEM WILL CONTAIN LIMITED MOISTURES THUS WILL CONFINE
MENTION OF SHOWERS TO THE NORTHERN MOUNTAINS THROUGH 12Z FRIDAY.
OUTSIDE OF THE WINDS...THE MAIN CONCERN OF THIS SYSTEM WILL BE
CONSIDERABLE COOLING. TEMPS TODAY TO LOWER A FEW DEGREES FROM THOSE
ON MONDAY...HOWEVER LOOK FOR 10 TO 15 DEGREES OF COOLING BY THURSDAY
AFTERNOON AS SYSTEM MOVES INTO THE AREA.

.LONG TERM...LEAD HEADLINE FOR THE EXTENDED IS THE END OF SUMMER AND
THE RETURN OF SPRING ACROSS THE CWA. FOR THE SECOND DAY IN A
ROW...MODELS ARE IN VERY GOOD AGREEMENT THROUGH THE END OF THE WEEK.
PACIFIC NW TROUGH WILL MOVE INTO NORTHERN NEVADA LATE THURSDAY AND
CONTINUE TO PROGRESS DIRECTLY TO THE SOUTH AT LEAST THROUGH SATURDAY
NIGHT. AS THE TROUGH DIVES ACROSS OUR AREA...SOUTHWESTERLY WINDS
WILL KICK UP AHEAD OF IT. WENT MOSTLY WITH HIGHER RESOLUTION DGEX
WINDS AND PUSHED THEM UP EVERYWHERE. WINDY CONDITIONS LOOK THE MOST
FAVORABLE ACROSS THE SOUTHERN CWA...SO FOR THOSE AREAS PUSHED SPEEDS
UP ABOUT 30 PERCENT OVER DGEX. MOISTURE STILL LOOKS LIMITED WITH THE
SYSTEM SO KEPT POPS MOSTLY CONFINED TO OROGRAPHICALLY FAVORED
LOCATIONS ESPECIALLY IN NORTHERN SECTIONS WHERE DEW POINT
DEPRESSIONS WILL BE MUCH LOWER. FAVORED CANADIAN SOLUTION ALSO
AGREES WITH THIS THINKING AND HAS EVEN SHOWN A SLIGHT DECREASE IN
PRECIPITATION IN THE LATEST RUNS. LIFTED VALUES ARE FORECAST TO BE
NEAR OR LESS THAN ZERO SO MOST ACTIVITY DURING THE DAY WILL BE IN
THE FORM OF THUNDERSTORMS. BY SATURDAY...HIGH TEMPERATURES WILL BE
AT LEAST 25 DEGREES COLDER THAN OUR RECENT HEAT WAVE. MODELS NOW
KEEP THE LOW NEAR THE CWA AT LEAST THROUGH EARLY MONDAY. KEPT A FEW
SHOWERS IN THE FORECAST PAST SUNDAY TO REFLECT THIS NEW TREND.
&&

.FIRE WEATHER...WEAK STORM TO MOVE ACROSS THE AREA TODAY RESULTING
IN ISOLATED THUNDERSTORMS OVER THE SOUTHERN NEVADA MOUNTAINS AND
NORTHWEST ARIZONA. LIMITED MOISTURE ASSOCIATED WITH THESE
THUNDERSTORMS SO DRY LIGHTNING IS EXPECTED...HOWEVER AREAL COVERAGE
WILL BE ISOLATED AT BEST...THUS WILL NOT ISSUE A RED FLAG WARNING
FOR TODAY DUE TO THE DRY LIGHTNING. HOWEVER...A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST CALIFORNIA...NORTHWEST
ARIZONA AND FAR SOUTHERN NEVADA FOR WEDNESDAY AFTERNOON. A STRONG
LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST ON WEDNESDAY
WILL CREATE WIND GUSTS OVER THE AREA TO 35 MPH OR GREATER...WHILE
RELATIVE HUMIDITY VALUES WILL DROP TO 15 PERCENT OF LOWER WEDNESDAY
AFTERNOON AND EVENING.
&&

.AVIATION...FOR KLAS: SKIES WILL BE MOSTLY CLOUDY WITH CIGS GREATER
THAN 20 KFT AGL. THE VALLEY SHOULD REMAIN FREE OF
PRECIPITATION...BUT A SLIGHT CHANCE OF PRECIP EXISTS IN SURROUNDING
AREAS...WITH BEST CHANCES OVER HIGHER ELEVATION ALONG MORMON MESA
AND PEACH SPRINGS CORRIDORS. WINDS WILL BE SOUTH TO SOUTHWEST AT 10
TO 15 KNOTST WITH GUSTS TO 20 KT POSSIBLE THIS AFTERNOON.

THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: A SHORTWAVE TROUGH WILL PASS OVER THE AREA...BRINGING
AN INCREASE TO MID/UPPER LEVEL CLOUDS AND A SLIGHT CHANCE OF
SHOWERS...MAINLY OVER HIGHER ELEVATIONS. SOUTHWESTERLY WINDS WITH
GUSTS TO 25 KT CAN BE EXPECTED IN WESTERN SAN BERNARDINO COUNTY
AFTER 00Z.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR ZONES
      462 THROUGH 466.
      WIND ADVISORY WEDNESDAY AFTERNOON/EVENING ZONES 14 AND 17.
.AZ...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR ZONES
      101 AND 102.
.CA...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR ZONES
      226 THROUGH 229.
      HIGH WIND WATCH WEDNESDAY AFTERNOON/EVENING ZONES 519 AND 520.
      WIND ADVISORY WEDNESDAY AFTERNOON/EVENING ZONES 523 AND 524.

JENSEN/BELL/HARRISON/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, May 1, 6:45 AM PDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
645 AM PDT TUE MAY 1 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-020000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
645 AM PDT TUE MAY 1 2007 /645 AM MST TUE MAY 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG STORM MOVING INTO THE PACIFIC NORTHWEST WILL CREATE
STRONG AND GUSTY WINDS ACROSS MUCH OF THE AREA ON WEDNESDAY WITH
BREEZY TO WINDY CONDITIONS EXPECTED TO CONTINUE INTO THURSDAY. A
HIGH WIND WATCH HAS BEEN ISSUED FOR THE EAST SLOPES OF THE
SOUTHERN SIERRA AND THE OWENS VALLEY FOR WEDNESDAY AFTERNOON AND
EVENING WHILE WIND ADVISORIES ARE IN EFFECT FOR MOST OF THE
WESTERN PORTION OF THE AREA FOR THE SAME TIME FRAME. IN ADDITION
FIRE WEATHER CONCERNS HAVE ALSO PROMPTED THE ISSUANCE OF A FIRE
WEATHER WATCH FOR MUCH OF THE AREA DUE TO GUSTY WINDS AND LOW
RELATIVE HUMIDITIES. THE STORM WILL DROP SOUTH OVER THE AREA ON
THURSDAY AND FRIDAY RESULTING IN MUCH COOLER TEMPERATURES.
ALTHOUGH ISOLATED SHOWERS WILL BE SEEN...VERY LITTLE RAINFALL IS
EXPECTED FROM THIS STORM INTO THE WEEKEND. SEE THE LATEST
STATEMENTS FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:58 AM PDTWind AdvisoryVEFClark, Esmeralda, Lincoln, Nye48 hr
May 1, 3:23 PM PDTLake Wind AdvisoryVEF33 hr
May 1, 3:58 AM PDTHigh Wind WatchVEFInyo31 hr

Nearby

Red Flag Warnings in Nevada, 2007Red Flag Warnings in California, 2007Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.